Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Salt Lake City, UT

August 24, 2014Summit County, Utah; Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 24, 2014, 9:29 PM MDT for Summit County, Utah; Uinta County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2014, 9:29 PM MDT (03:29 UTC)
Expired
Aug 24, 2014, 10:00 PM MDT
In force
31 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Summit County, UT, Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 121 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS55 KSLC 250329
SVRSLC
UTC043-WYC041-250400-
/O.NEW.KSLC.SV.W.0029.140825T0329Z-140825T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
929 PM MDT SUN AUG 24 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SUMMIT COUNTY IN UTAH...
  SOUTHWESTERN UINTA COUNTY IN SOUTHWEST WYOMING...

* UNTIL 1000 PM MDT

* AT 928 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR OAKLEY...OR 12 MILES
  SOUTHEAST OF COALVILLE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4068 11119 4081 11136 4112 11107 4089 11076
TIME...MOT...LOC 0328Z 222DEG 25KT 4080 11121 

$$

CRK
2 follow-up statements
792 
WWUS55 KSLC 250349
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
949 PM MDT SUN AUG 24 2014

UTC043-WYC041-250400-
/O.CON.KSLC.SV.W.0029.000000T0000Z-140825T0400Z/
SUMMIT UT-UINTA WY-
949 PM MDT SUN AUG 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR CENTRAL SUMMIT AND SOUTHWESTERN UINTA COUNTIES...

AT 948 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 18 MILES EAST OF COALVILLE...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL SUMMIT AND SOUTHWESTERN UINTA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH 
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS.

&&

LAT...LON 4076 11102 4088 11116 4111 11105 4089 11076
TIME...MOT...LOC 0348Z 225DEG 28KT 4092 11104 

$$

CRK
187 
WWUS55 KSLC 250356
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 PM MDT SUN AUG 24 2014

UTC043-WYC041-250406-
/O.EXP.KSLC.SV.W.0029.000000T0000Z-140825T0400Z/
SUMMIT UT-UINTA WY-
956 PM MDT SUN AUG 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMMIT AND
SOUTHWESTERN UINTA COUNTIES WILL EXPIRE AT 1000 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4076 11102 4088 11116 4111 11105 4089 11076
TIME...MOT...LOC 0353Z 222DEG 25KT 4092 11104 

$$

CRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:40 PM MDT, 5 hours 49 minutes earlier.

Area forecast discussion, Aug 24, 3:40 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT SUN AUG 24 2014

.SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE REMAIN OVER THE EASTERN
GREAT BASIN TONIGHT. ANOTHER STORM SYSTEM WILL MOVE ACROSS THE
REGION MONDAY AND TUESDAY...POSSIBLY LINGERING INTO WEDNESDAY.

&&

.DISCUSSION...A COOL ZONAL FLOW HAS SET UP OVER UTAH AND SOUTHWEST
WYOMING THIS AFTERNOON...AS THE AREA IS IN A BREAK BETWEEN TWO
STORM SYSTEMS. A FEW ISOLATED SHOWERS AND THUNDERSTORMS HAVE
POPPED UP OVER THE UINTAS AND THE HIGHER TERRAIN OF CENTRAL UTAH
AS OF 21Z...BUT MOST OF THE FORECAST AREA HAS SEEN A PARTLY CLOUDY
DAY WITH TEMPERATURES ABOUT 10 DEGREES COOLER THAN NORMAL FOR THIS
TIME OF YEAR.

THERE IS FAIRLY LOW CONFIDENCE IN THE COVERAGE AND
INTENSITY OF ANY SHOWERS THAT PERSIST INTO THE EVENING HOURS...BUT
DECIDED TO LEAVE SLIGHT CHANCE POPS IN THE FORECAST FOR THE
NORTHERN TWO THIRDS OF THE CWA...AS BOTH THE NAM AND HRRR INDICATE
INCREASED CONVECTIVE ACTIVITY AFTER 00Z. THIS IS POTENTIALLY
INFLUENCED BY A DISTURBANCE OUT AHEAD OF THE PRIMARY SHORTWAVE IN
THE PACIFIC NORTHWEST...AND THIS WAVE IS CLEARLY VISIBLE IN WATER
VAPOR IMAGERY...CURRENTLY OVER CENTRAL NEVADA.

HEADING INTO MONDAY MORNING...THE NORTHERN HALF OF THE CWA WILL
BEGIN TO FEEL THE INFLUENCE OF THE PRIMARY TROUGH DIVING OUT OF
THE PACIFIC NORTHWEST AND INTO NEVADA. THE BEST SHOWERS FROM THIS
WAVE LOOK TO BE PRIMARILY CONFINED TO FAR NORTHERN UTAH THROUGH
MONDAY AFTERNOON...AS THE TROUGH BEGINS TO CLOSE OFF OVER
NEVADA...BUT MODELS ALSO INDICATE SOME MOISTURE MOVING INTO
SOUTHERN UTAH AS EARLY AS MONDAY AFTERNOON.

MODELS HAVE STRUGGLED WITH THE DETAILS OF THIS TROUGH...BUT THE
PRIMARY DISCREPANCY AT THE MOMENT IS WITH THE TIMING OF THE LOW
MOVING THROUGH THE FORECAST AREA...WITH THE ECMWF CURRENTLY ABOUT
6-12 HOURS SLOWER THAN THE GFS. THAT SAID...BOTH MODELS INDICATE
THE TROUGH IMPACTING MUCH OF THE AREA THROUGH THE DAY
TUESDAY...AND TAPPING SIGNIFICANTLY INCREASED MOISTURE FROM THE
SOUTH. HAVE INCREASED POPS CONSIDERABLY FOR
TUESDAY...PARTICULARLY IN SOUTHERN AND EASTERN UTAH.

WITH THE TIMING DIFFERENCES...THE GFS HAS THE TROUGH MOVING INTO
COLORADO ON WEDNESDAY MORNING...WHILE THE EC HAS IT LINGERING OVER
UTAH UNTIL WEDNESDAY EVENING. THE CURRENT FORECAST IS A BIT OF A
COMPROMISE BETWEEN THESE TWO SOLUTIONS. EITHER WAY...BOTH INDICATE
STRONG RIDGING BUILDING OVER THE AREA THURSDAY AND FRIDAY...WITH
SIGNIFICANTLY WARMER TEMPERATURES FOR THE END OF THE WORK WEEK.
SATURDAY IS POTENTIALLY THE WARMEST DAY OF THE WEEK...AS WARM
ADVECTION SOUTHWESTERLY FLOW INCREASES AHEAD OF THE NEXT TROUGH IN
THE PROGRESSIVE PATTERN. THIS NEXT TROUGH CURRENTLY LOOKS TO
IMPACT THE AREA SATURDAY NIGHT AND SUNDAY...THOUGH CURRENT
SOLUTIONS INDICATE THAT THIS MIGHT ONLY BE A GLANCING BLOW FOR
MOST OF THE CWA.

&&

.AVIATION...NORTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH 03-04Z. WINDS WILL THEN TURN BACK TO THE SOUTHEAST.
VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...ANOTHER SIGNIFICANT TROUGH WILL DEVELOP OVER THE
WESTERN GREAT BASIN MONDAY AND THEN MOVE IN ACROSS THE AREA
TUESDAY THROUGH WEDNESDAY. THIS SYSTEM WILL DELIVER ANOTHER ROUND
OF WETTING RAINS BUT THIS TIME ACROSS MAINLY SOUTHERN AND CENTRAL
UTAH WHILE SCATTERED SHOWERS WILL OCCUR OVER NORTHERN PORTIONS.
DRIER AND WARMER CONDITIONS WILL BEGIN TO FILTER IN THURSDAY AND
THEN FINALLY PREVAIL ACROSS THE ENTIRE REGION FRIDAY AND SATURDAY
WITH NEAR NORMAL TEMPERATURES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...SCHOENING
FIRE WEATHER...STRUTHWOLF
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 24, 5:21 AM MDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 AM MDT SUN AUG 24 2014

UTZ001>016-019>021-517-518-WYZ021-251130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
521 AM MDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE HIGHER
TERRAIN OF NORTHERN AND CENTRAL UTAH THIS AFTERNOON.

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED
TONIGHT...PRIMARILY OVER THE NORTHERN HALF OF UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM MONDAY
INTO WEDNESDAY...WITH AREAL COVERAGE BECOMING LESS ON WEDNESDAY.

WITH DEEPER MOISTURE IN PLACE ON TUESDAY...THERE WILL BE A
POTENTIAL FOR FLASH FLOODING OVER SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER
SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 24, 5:30 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 PM MDT SUN AUG 24 2014

UTZ012-013-250000-
CASTLE COUNTRY UT-SAN RAFAEL SWELL UT-
530 PM MDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
SOUTHWESTERN EMERY COUNTIES UNTIL 600 PM MDT...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF CLAWSON TO 19 MILES NORTHWEST OF HANKSVILLE...AND MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...GOBLIN VALLEY...MOORE...AND
INTERSTATE 70 ACROSS THE SAN RAFAEL SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3929 11069 3860 11031 3849 11096 3897 11121
TIME...MOT...LOC 2327Z 242DEG 26KT 3895 11109 3862 11088

LC
Special weather statement, Aug 24, 6:42 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
642 PM MDT SUN AUG 24 2014

UTZ012-013-517-250115-
CASTLE COUNTRY UT-CENTRAL AND SOUTHWEST MOUNTAINS UT-
SAN RAFAEL SWELL UT-
642 PM MDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER...WEST
CENTRAL EMERY AND SOUTHEASTERN SANPETE COUNTIES UNTIL 715 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMERY...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAIN...AND WINDS IN EXCESS
OF 30 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLAWSON...CASTLE DALE...FERRON...EMERY...MOORE AND MOLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3884 11125 3899 11137 3926 11099 3901 11078
TIME...MOT...LOC 0040Z 236DEG 23KT 3897 11123

LC
Special weather statement, Aug 24, 8:11 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
811 PM MDT SUN AUG 24 2014

UTZ004-006-008-250245-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
SOUTHERN WASATCH FRONT UT-
811 PM MDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALT LAKE...WEST
CENTRAL WASATCH AND NORTHWESTERN UTAH COUNTIES UNTIL 845 PM MDT...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEHI...OR 12 MILES NORTHWEST OF PROVO...
MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF
30 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LEHI...PLEASANT GROVE...AMERICAN FORK...EAGLE MOUNTAIN...
LINDON...ALPINE...VINEYARD...SARATOGA SPRINGS...HIGHLAND...
CEDAR HILLS...MT TIMPANOGOS AND SNOWBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4025 11190 4035 11199 4060 11162 4044 11147
TIME...MOT...LOC 0208Z 231DEG 32KT 4035 11186

LC
Local storm report, Aug 24, 8:23 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
823 PM MDT SUN AUG 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             LEHI                    40.40N 111.85W
08/24/2014  E0.75 INCH       UTAH               UT   NWS EMPLOYEE

&&

LC
Special weather statement, Aug 24, 9:01 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
901 PM MDT SUN AUG 24 2014

UTZ005-015-250330-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-WEST CENTRAL UTAH UT-
901 PM MDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND
SOUTHWESTERN TOOELE COUNTIES UNTIL 930 PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF PARTOUN...MOVING NORTHEAST
AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
FISH SPRINGS WILDLIFE REFUGE AND CALLAO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3967 11374 3984 11384 4007 11348 3972 11325
TIME...MOT...LOC 0300Z 244DEG 24KT 3979 11370

LC
Special weather statement, Aug 24, 9:22 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
922 PM MDT SUN AUG 24 2014

UTZ006-009-WYZ021-250400-
WASATCH MOUNTAIN VALLEYS UT-WESTERN UINTA MOUNTAINS UT-
SOUTHWEST WYOMING WY-
922 PM MDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMMIT AND SOUTHWESTERN
UINTA COUNTIES UNTIL 1000 PM MDT...

AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAKLEY...OR 12 MILES SOUTHEAST OF
COALVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
KAMAS...OAKLEY...FRANCIS...WANSHIP...SAMAK...MARION...PEOA AND
WOODLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4059 11126 4080 11140 4113 11077 4089 11059
TIME...MOT...LOC 0321Z 235DEG 31KT 4076 11127

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:42 PM MDTSpecial Weather StatementSLCEmery33 min
Aug 24, 8:11 PM MDTSpecial Weather StatementSLCSalt Lake34 min
Aug 24, 9:01 PM MDTSpecial Weather StatementSLC29 min
Aug 24, 9:22 PM MDTSpecial Weather StatementSLCSummit38 min
Aug 24, 9:46 PM MDTSpecial Weather StatementSLCCarbon44 min
Aug 24, 10:29 PM MDTSpecial Weather StatementSLCDuchesne46 min
Aug 24, 11:36 PM MDTSpecial Weather StatementSLCDuchesne39 min
Aug 25, 12:06 AM MDTFlash Flood WarningSLCCarbon, Emery3 hr
Aug 25, 12:15 AM MDTSpecial Weather StatementSLCDuchesne45 min
Aug 25, 2:19 PM MDTSpecial Weather StatementSLCCarbon41 min
Aug 25, 2:36 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah24 min
Aug 25, 3:04 PM MDTSpecial Weather StatementSLCCarbon41 min
Aug 25, 3:45 PM MDTSpecial Weather StatementSLCDuchesne45 min
Aug 25, 5:06 PM MDTFlash Flood WarningSLCCarbon, Emery3 hr
Aug 25, 5:17 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Emery43 min
Aug 25, 3:57 PM MDTSevere Thunderstorm WarningSLCUinta63 min

Nearby

Severe Thunderstorm Warnings in Utah, 2014Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.